MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number G7540020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Paralysis (1997); Intervertebral Disc Compression or Protrusion (4524); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: g 7540020, serial/lot #: (b)(4), ubd: 28-nov-2016, udi#: (b)(4); product id: g7540020, serial/lot #: (b)(4), ubd: 14-nov-2016, udi#: (b)(4); product id: g7540020, serial/lot #: (b)(4), ubd: 14-nov-2016, udi#: (b)(4); product id: g7540020, serial/lot #: (b)(4), ubd: 14-nov-2016, udi#: (b)(4); product id: g75446540, serial/lot #: (b)(4), ubd: 28-jul-2016, udi#: (b)(4); product id: g75446540, serial/lot #: (b)(4), ubd: 30-jun-2016, udi#: (b)(4); product id: g75447540, serial/lot #: (b)(4), ubd: 28-jan-2017, udi#: (b)(4); product id: g75447540, serial/lot #: (b)(4), ubd: 14-jan-2017, udi#: (b)(4); product id: g75447545, serial/lot #: (b)(4), ubd: 14-sep-2016, udi#: (b)(4); product id: g75447545, serial/lot #: (b)(4), ubd: 14-oct-2016, udi#: (b)(4); product id: g75447545, serial/lot #: (b)(4), ubd: 12-jun-2016, udi#: (b)(4); product id: g8115545, serial/lot #: (b)(4), ubd: 07-aug-2016, udi#: (b)(4); product id: g8115558, serial/lot #: (b)(4), ubd: 07-aug-2016; product id: g869h021, serial/lot #: (b)(4), ubd: 02-sep-2013, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider via manufacturer representative regarding a patient with lumbar degenerative spondylolisthesis for plif.It was reported that there were patient symptoms or complications as a result of this event.Details were unknown.Re-operation was scheduled for (b)(6) 2021.Additional information received from manufacturer representative that the patient complications as a result of this event was left lower limb paralysis due to lumbar disc herniation at l1 / 2.There were no malfunctions with the products implanted in the past.Additional surgery performed as a result of this event for hernia removal on (b)(6) 2021 as scheduled.After removing the l1 / 2 hernia, set screws and rod that had been implanted in l2-5 in the past were removed (returned to the patient).Thoracic kyphosis correction was also performed.Ps was inserted into t11 / 12 / l1.While pulling up nesplon through l1, rods were tightened at t11-l5.Two prolock were placed and the procedure was completed.Monitoring of nuvasive company was used during the operation.Initially there was no left-side reaction, and after decompression, the left-side waveform was almost nonexistent, but the left-side waveform also appeared at the final stimulus just before the end of the operation.
 
Event or Problem Description
Medical safety assesses the reported event of ¿lumbar disc herniation¿ at the adjacent level as not related to the device.There were no malfunctions with the implanted product.The disc herniation occurred at the adjacent level.
 
Additional Manufacturer Narrative
Medical safety review: medical safety assesses the reported event of ¿lumbar disc herniation¿ at the adjacent level as not related to the device because of the following: there were no malfunctions with the implanted product.The old surgery was l2/5.However, the disc herniation occurred at the adjacent level (l1/2).Adjacent disc disease is a known scenario of degenerative disc disease (ddd) progression (saavedra-pozo et al., 2014).Moreover, the patient was a female at age 62, which makes her highly susceptible to osteoporosis (varst et al., 2018).Osteoporosis is known to expedite ddd progression (li et al., 2019).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key11567934
Report Number1030489-2021-00404
Device Sequence Number3622152
Product Code KWP
UDI-Device Identifier00613994143181
UDI-Public00613994143181
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2016
Device Model NumberG7540020
Device Catalogue NumberG7540020
Device Lot NumberH08K9025
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/10/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR
Patient Weight37